MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORK LIMITED DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORK LIMITED DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH
Model Number 80619
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the catheter became fractured.A direxion hi-flo microcatheter was selected for use.During procedure, it was noted that the catheter was not responding to the torque and was then removed from the patient's body.However, it was noted that the proximal shaft of the catheter was fractured and had a shredded appearance upon removal.The entire catheter was removed successfully and nothing was left inside the patient's body.The procedure was completed with a different device.No patient complications were reported and patient's status was stable.Device evaluated by mfr: the device was returned for analysis.The returned product consisted of a direxion micro-catheter.The shaft was microscopically inspected.The device showed damage in the form of a fractured shaft in 1 location at 31.8cm from the hub.The device was not completely separated as the inner liner was still intact.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
DIREXION HI-FLO
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI 
MDR Report Key7802885
Report Number2134265-2018-60346
Device Sequence Number1290782
Product Code KRA
UDI-Device Identifier08714729839491
UDI-Public08714729839491
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2020
Device Model Number80619
Device Catalogue Number80619
Device Lot Number0022167898
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2018
Initial Report FDA Received Date08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1